MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Catalog Number EVO-22-27-12-D
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
User advanced the stent delivery system into patient but found out the stent cannot be deployed.User pulled the device out by force and the stent broken inside the patient.Updated on 24jun2024 tp: broken stent was removed by surgery with another procedure arrange (actual date is unknown), the surgery procedure was conducted in another department in user facility.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 03-jan-2025.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163468 device evaluation the evo-22-27-12-d device of lot number c2123633 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 03 july 2024.On evaluation of the device, the following was observed: visual inspection: ¿ red safety tab not returned ¿ directional button in recapture position ¿ red marker on 26th dimple (past ponr) ¿ safety wire partially removed on return ¿ outer sheath kink observed directly below handle ¿ outer sheath fully withdrawn on return ¿ no stent returned functional inspection: ¿ handle actuating fine for deployment and recapture ¿ safety wire removed with no issue photographic evidence provided by the customer showed the product label of the evolution device.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0053) states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause can be attributed to difficult patient anatomy and/or device handling.It is possible that the introducer kinked during device preparation or if the handle wasn't supported during the procedure, the kink would hinder deployment.During the lab evaluation it was observed that the outer sheath of the device was kinked below the handle.It is also possible that during deployment, tortuous patient anatomy and/or a tight stricture may have caused compression or exerted pressure on the catheter which may have resulted in the deployment difficulties reported.As a result of the deployment failure, the user removed the delivery system by force resulting in the partially deployed stent breaking and a portion of the stent remaining inside the patient.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the broken stent was removed during another procedure.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19631095
Report Number3001845648-2024-00315
Device Sequence Number12542370
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)251212(10)C2123633
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC2123633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/30/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale